Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 9, 2007, 3:12 AM MDT for Eddy County, New Mexico. It took effect at Apr 10, 2007, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 3:12 AM MDT (09:12 UTC)
- In effect from
- Apr 10, 2007, 11:00 AM MDT
- Expired
- Apr 10, 2007, 3:12 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 090912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT MON APR 9 2007 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS ON TUESDAY... .STRENGTHENING MID-LEVEL WINDS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO MIX DOWNWARD AND RESULT IN STRONG WINDS FUNNELLING THROUGH THE GUADALUPE MOUNTAINS ON TUESDAY. THESE STRONG WINDS SHOULD DIMINISH AROUND SUNSET. NMZ027-TXZ258-092030- /O.NEW.KMAF.HW.A.0010.070410T1700Z-070411T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 312 AM MDT MON APR 9 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH...LATE TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON. THESE STRONG WINDS SHOULD DIMINISH AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 091915 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT MON APR 9 2007 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS ON TUESDAY... .STRENGTHENING MID-LEVEL WINDS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO MIX DOWNWARD AND RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS ON TUESDAY. THESE STRONG WINDS SHOULD DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER. NMZ027-TXZ258-100945- /O.CON.KMAF.HW.A.0010.070410T1700Z-070411T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 115 PM MDT MON APR 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH...LATE TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON. THESE STRONG WINDS SHOULD DIMINISH AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 100912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT TUE APR 10 2007 ...STRONG WINDS TODAY ACROSS THE GUADALUPE MOUNTAINS... .AN INCREASING PRESSURE GRADIENT ALONG THE GUADALUPE MOUNTAINS TODAY WILL RESULT IN AN INCREASE IN WIND SPEEDS TODAY. WEST TO NORTHWEST WINDS OF 30 TO 50 MPH...WITH GUSTS OVER 60 MPH...ARE LIKELY TO OCCUR FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THESE WINDS ARE FORECAST TO DIMINISH AROUND SUNSET. NMZ027-TXZ258-102100- /O.UPG.KMAF.HW.A.0010.070410T1700Z-070411T0000Z/ /O.NEW.KMAF.HW.W.0019.070410T1700Z-070411T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 312 AM MDT TUE APR 10 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 30 TO 50 MPH ARE LIKELY TODAY ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS TO MOTORISTS DRIVING HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS ON U.S. 62/180. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 9, 2:55 AM MDT, 17 minutes earlier.
Area forecast discussion, Apr 9, 2:55 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CDT MON APR 9 2007
.SHORT TERM...
UPPER LEVELS WILL TREND TOWARDS A MORE FLATTER/ZONAL FLOW TODAY. A
SHORTWAVE TROUGH EMBEDDED IN THE OVERALL ZONAL FLOW WILL
PROGRESSIVELY MOVE FROM UTAH ACROSS NEW MEXICO TODAY AND ACROSS WEST
TEXAS TONIGHT. AFTER LOW CLOUDS AND FOG MIX OUT BY MID-MORNING...
LARGE SCALE ASCENT ASSOCIATED WITH THIS APPROACHING SHORTWAVE
TROUGH...AND ACCOMPANYING 50-KT MID-LEVEL JET...SHOULD RESULT IN
ISOLATED SHOWERS/THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
AREA...WITH THE BULK OF THIS CONVECTIVE ACTIVITY OCCURRING NORTH OF
THE PECOS RIVER.
LEE SIDE TROUGHING AND THE DEAMPLIFYING UPPER LEVEL FLOW WILL ALSO
RESULT IN WARM AIR ADVECTION WITHIN THE LOWER LEVELS...AIDING IN
CONVECTIVE DESTABILIZATION THIS AFTERNOON. SHORT RANGE MODELS
INDICATE 850MB TEMPERATURES STEADILY CLIMBING FROM 0C PER KMAF
09/00Z SOUNDING TO 17C THIS AFTERNOON...WHICH IS EXPECTED TO
TRANSLATE INTO NOTABLY WARMER AFTERNOON TEMPERATURES RANGING FROM
THE MID 60S ACROSS THE PERMIAN BASIN TO AROUND 80F ALONG THE RIO
GRANDE RIVER.
.LONG TERM...
BRISK...DRY AND WARM WESTERLY FLOW REGIME WILL BE IN PLACE
TUESDAY BEHIND THE DEPARTING SHORTWAVE WITH SURFACE LOW PRESSURE
ACROSS THE SOUTHERN PLAINS. THE SURFACE TO 700 MILLIBAR PRESSURE
GRADIENT MAY SUPPORT HIGH WINDS IN THE GUADALUPE MOUNTAINS AND WILL
ISSUE A HIGH WIND WATCH FOR TUESDAY AFTERNOON FOR THIS POSSIBILITY.
ON WEDNESDAY A FRONT WILL BACKDOOR ACROSS THE PERMIAN BASIN BRINGING
SLIGHTLY COOLER TEMPERATURES AS AN UPPER LOW PRESSURE TRAVERSES THE
NORTHERN TIER OF STATES. FOR THE WESTERN HALF OF THE FORECAST AREA
A WARMER WESTERLY FLOW REGIME WILL CONTINUE.
ON THURSDAY THE NEXT SOUTHERN STREAM SYSTEM WILL DIG TO THE
SOUTHERN ROCKIES BY EVENING. NOT EXPECTING ANY PRECIPITATION
THURSDAY IN THE WARM SECTOR AS THE AIR MASS SHOULD BE CAPPED.
BY THURSDAY NIGHT THE PACIFIC FRONT WILL SURGE EAST WITH MOISTURE
RETURNING WESTWARD INTO THE EASTERN PERMIAN BASIN...DECIDED TO
ADD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EAST
AHEAD OF THE PACIFIC FRONT AS UPPER LOW EJECTS TOWARD EASTERN NEW
MEXICO.
FRIDAY AND SATURDAY WILL BE SIGNIFICANTLY COOLER AS THE UPPER LOW
PASSES BY TO THE NORTH ACROSS THE WESTERN HIGH PLAINS OF
OKLAHOMA/KANSAS/TEXAS. GRADIENT SUPPORTS WINDY CONDITIONS FRIDAY
IN WESTERLY FLOW.
BY NEXT SUNDAY THE NEXT PACIFIC STORM SYSTEM WILL HAVE MOVED ONSHORE.
HAVE DECIDED TO GO DRY SUNDAY AND MONDAY AS MEDIUM RANGE GUIDANCE/
ENSEMBLES DISAGREE SIGNIFICANTLY ON TRACK. IN ADDITION THE GULF OF
MEXICO WILL BE WIPED OUT FROM THE PREVIOUS SYSTEM WITH JUST VERY
MEAGER LOW LEVEL MOISTURE RETURN UP THE RIO GRANDE VALLEY BY
MONDAY MORNING.
&&
.FIRE WEATHER...
WIND AND RH CRITERIA FOR RED FLAG CRITERIA CONDITIONS MAY BE MET
TUESDAY ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW
MEXICO PLAINS AND UPPER TRANS PECOS BUT FIRE DANGER IS NOT LIKELY
TO BE HIGH. ON THE WEDNESDAY THROUGH FRIDAY TIME FRAME...20 FOOT
WINDS AND RH/S WILL PROBABLY REACH CRITERIA IN PLACES PARTICULARLY
ACROSS THE WESTERN PORTION OF THE FORECAST AREA. LATER SHIFTS WILL
NEED TO MONITOR THIS AS WELL AS THE FIRE DANGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 50 84 52 / 10 20 0 0
CARLSBAD NM 75 50 86 53 / 20 10 0 0
DRYDEN TX 72 52 87 56 / 10 10 0 0
FORT STOCKTON TX 77 54 87 58 / 10 10 0 0
GUADALUPE PASS TX 74 51 79 51 / 10 10 0 0
HOBBS NM 70 48 85 51 / 20 10 0 0
MARFA TX 73 44 79 43 / 10 10 0 0
MIDLAND INTL AIRPORT TX 65 49 85 53 / 10 20 0 0
ODESSA TX 69 53 86 55 / 10 20 0 0
WINK TX 78 52 91 55 / 10 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 11 AM TO 6 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 11 AM TO 6 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
&&
01/12Hazardous weather outlook, Apr 9, 3:11 AM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CDT MON APR 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-092030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 411 AM CDT MON APR 9 2007 /311 AM MDT MON APR 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY NORTH AND EAST OF THE PECOS RIVER IN SOUTHEAST NEW MEXICO AND WEST TEXAS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHWEST WINDS WILL BE POSSIBLE TUESDAY AFTERNOON IN THE GUADALUPE MOUNTAINS BEHIND AN UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.